Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Denver/Boulder, CO

June 12, 2022Logan County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2022, 4:11 PM MDT for Logan County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2022, 4:11 PM MDT (22:11 UTC)
Expired
Jun 12, 2022, 5:00 PM MDT
In force
49 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Logan County, CO

The radar

The Denver radar (KFTG), 160 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:46 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3397 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS55 KBOU 122211
SVRBOU
COC075-122300-
/O.NEW.KBOU.SV.W.0049.220612T2211Z-220612T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
411 PM MDT Sun Jun 12 2022

The National Weather Service in Denver Colorado has issued a

* Severe Thunderstorm Warning for...
  Southeastern Logan County in northeastern Colorado...

* Until 500 PM MDT.

* At 409 PM MDT, a severe thunderstorm was located 7 miles northwest
  of Burdett, or 14 miles south of Sterling, moving north at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Public.

  IMPACT...Expect damage to roofs, siding, and trees. Hail damage to 
           vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Logan County, including the following locations...
  Reiradon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4066 10283 4044 10298 4044 10314 4067 10310
TIME...MOT...LOC 2209Z 191DEG 18KT 4042 10309 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BARJENBRUCH
1 follow-up statement
238 
WWUS55 KBOU 122230
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
430 PM MDT Sun Jun 12 2022

COC075-122300-
/O.CON.KBOU.SV.W.0049.000000T0000Z-220612T2300Z/
Logan CO-
430 PM MDT Sun Jun 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN LOGAN COUNTY...

At 430 PM MDT, a severe thunderstorm was located 9 miles northwest of
Burdett, or 12 miles southeast of Sterling, moving north at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Logan County, which includes Reiradon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4066 10283 4044 10298 4044 10314 4067 10310
TIME...MOT...LOC 2230Z 200DEG 15KT 4048 10305 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:37 PM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 12, 2:37 PM MDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
237 PM MDT Sun Jun 12 2022

.SHORT TERM...(This evening through Monday)
Issued at 128 PM MDT Sun Jun 12 2022

Storms will continue to progress northeast across Colorado
through early evening. Strong outflow winds will be the main
threat for most areas with gusts to 60 mph. Over far northeast
Colorado where ML CAPE will be 1000-2000 J/kg, golf ball size hail
and wind gusts to 70 mph will be possible. Convection is expected
to be east of the state by 9pm, after this quiet weather is
expected for the rest of the night.

Southwest flow increases Monday as an upper level trough moves
over the Northern Rockies. A surface low deepening over Wyoming
and deep mixing will result in gusty southwest winds for Monday.
Over the plains, gusts to 35 mph are expected with up to 50 mph
possible over the higher terrain. The airmass remains hot. Mostly
sunny skies and downslope southwest wind should push temperatures
well into the 90s, with some 100-105 readings possible. The record
high for DEN is 99 degrees and there is a decent chance that it
is tied or broken.

.LONG TERM...(Monday night through Sunday)
Issued at 128 PM MDT Sun Jun 12 2022

Monday night begins with a cold front that will provide welcome
relief from Monday's heat. High temperatures Tuesday will be
nearly 20 degrees cooler than Mondays, with near normal highs on
the plains and near to below normal in the mountains. An upper
level low pressure area will move slowly along the Montana/Canada
border through mid week. With low heights across the area
temperatures remain near seasonal through mid week, then the low
slowly moves east with ridging building across the forecast area
on Thursday. The ridge starts out centered over Colorado on
Thursday, then shifts east to Kansas Friday into the weekend. 700
mb temperatures get down to near 10-12C Tuesday and Wednesday,
then increase to 15-17C later in the week. Daytime high surface
temperatures rebound and become hot again late in the week, with
upper 90s on the plains Friday and around 100 on the eastern
plains for Saturday. In the mountains 70s to near 80 will continue
snowmelt and keep river flows elevated.

With the eastward shift of the ridge later this week and an
approaching upper low into the Pacific coast, south-southwesterly
monsoonal flow will develop across the west. Moisture increases
over western Colorado late Friday, deepening and shifting east to
cover central and eastern Colorado Saturday and Sunday. Still a
way out there, but there is model agreement of 700-500 mb specific
humidity above 5 g/kg on those days. Although temperatures remain
hot, chances for showers and thunderstorms increase heading into
the weekend. Best chances in the mountains next Saturday, then
spread east onto the central plains for Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1149 AM MDT Sun Jun 12 2022

Scattered thunderstorms still on track for the Denver area, 19-23Z.
Very good chance the airports see a wind shift or two due to
outflows from convection. Wind gusts to 45 knots will be possible
with the strongest convection. Once the showers and storms move east
of the area, southeasterly winds are expected to prevail. Quiet
weather is expected for tonight and Monday. Southwest winds increase
Monday, with afternoon gusts up to 30 knots.

&&

.FIRE WEATHER...
Issued at 128 PM MDT Sun Jun 12 2022

Hot and dry conditions will once again prevail Monday. Relative
humidities are expected to fall into the 5 to 10 percent range
Monday afternoon. Southwest winds will increase during the morning
with gusts to 35 mph across the plains and up to 50 mph in the
foothills and mountains. If there weren't green fuels, Monday
would be one of the worst fire weather days of the year as we will
maximize the hot, dry, and windy components. However, there has
been enough green up due to the recent moisture that rapid fire
growth is not be a huge concern despite the weather conditions.
Therefore, no highlights were issued but we will continue to
monitor the fuels.

A cold front Monday night will reduce temperatures Tuesday and
Wednesday by nearly 20 degrees cooler than over the weekend and
Monday. However drier air and warm temperatures will continue to
elevate fire weather conditions. Building high pressure will
return hot temperatures to the region Thursday and Friday, rising
to the upper 90s. The hot temperatures, RH in the mid teens, and
increasing south winds Friday will bring fire weather concerns to
criticial levels later in the week.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Meier
LONG TERM...Hanson
AVIATION...Meier
FIRE WEATHER...Meier/Hanson
Hazardous weather outlook, Jun 12, 11:01 AM MDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1101 AM MDT Sun Jun 12 2022

COZ030>051-131715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1101 AM MDT Sun Jun 12 2022

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected to develop early this
afternoon along the Front Range. Brief moderate to heavy rain and
wind gusts up to 60 mph will be possible. As these storms progress
northeastward through the afternoon and earlier evening, they are
expected to increase in coverage and intensity. A few severe
thunderstorms will be possible with hail up to golf ball size
along with wind gusts to 60 mph, mainly northeast of a line from
Limon to Cheyenne.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

It will be very hot through much of the period with the exception
of Tuesday and Wednesday. The hottest day will be Monday as
plenty of locations across the plains will reach 100 degrees.
There will be critical fire weather conditions on Monday due to
very hot, dry, and windy weather. Elevated to critical fire
weather conditions are expected Tuesday and Wednesday as well.
Monsoonal moisture will arrive on Friday and into next weekend.
This will bring a chance for storms mainly across the higher
terrain with the potential for burn area flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jun 12, 12:13 PM MDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Denver CO
1213 PM MDT Sun Jun 12 2022

COZ041-121845-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
1213 PM MDT Sun Jun 12 2022

...A thunderstorm with gusty winds will impact portions of east
central Douglas and northwestern Elbert Counties through 1245 PM
MDT...

At 1212 PM MDT, Doppler radar was tracking a thunderstorm 5 miles
northwest of Elbert, or 28 miles north of Colorado Springs, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations impacted include...
Elbert, Elizabeth, Kiowa and Ponderosa Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 3926 10476 3948 10459 3943 10433 3939 10434
      3937 10433 3941 10423 3940 10420 3939 10422
      3940 10424 3937 10431 3936 10430 3934 10431
      3934 10432 3932 10434 3916 10462
TIME...MOT...LOC 1812Z 222DEG 18KT 3926 10462

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BARJENBRUCH
Special weather statement, Jun 12, 1:25 PM MDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Denver CO
125 PM MDT Sun Jun 12 2022

COZ041-046-122015-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
125 PM MDT Sun Jun 12 2022

...A strong thunderstorm will impact portions of north central Elbert
County through 215 PM MDT...

At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Kiowa, or 32 miles west of Limon, moving northeast at
20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

This storm will remain over mainly rural areas of north central
Elbert County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 3927 10418 3936 10443 3956 10438 3956 10385
TIME...MOT...LOC 1924Z 219DEG 18KT 3936 10429

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BARJENBRUCH
Local storm report, Jun 12, 2:35 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SUN JUN 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TORNADO          3 NNW DENVER INTL AIRPO 39.90N 104.69W
06/12/2022                   DENVER             CO   NWS EMPLOYEE

&&
Special weather statement, Jun 12, 3:44 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Denver CO
344 PM MDT Sun Jun 12 2022

COZ041-122230-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
344 PM MDT Sun Jun 12 2022

...Thunderstorms and possible landspouts will impact portions of
eastern Douglas and west central Elbert Counties through 430 PM
MDT...

At 342 PM MDT, Doppler radar was tracking developing thunderstorms
capable of producing a landspout tornado along a line extending from
near The Pinery to 6 miles west of Elbert, or along a line extending
from 20 miles southeast of Denver to 24 miles north of Colorado
Springs. Movement was northeast at 10 mph.

HAZARD...Landspouts possible.

SOURCE...Radar indicated.

IMPACT...Landspout tornadoes can damage mobile homes, roofs,
         vehicles, and trees. Outdoor objects may be tossed about.

Locations impacted include...
Southern Parker, Elbert, Elizabeth, Ponderosa Park, The Pinery and
Franktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If a tornado is spotted seek shelter inside a sturdy building.

&&

LAT...LON 3916 10483 3935 10479 3949 10480 3949 10476
      3950 10470 3915 10443
TIME...MOT...LOC 2142Z 249DEG 7KT 3946 10478 3921 10465

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BARJENBRUCH
Local storm report, Jun 12, 4:10 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
410 PM MDT SUN JUN 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             8 NW BURDETT            40.44N 103.09W
06/12/2022  M1.00 INCH       WASHINGTON         CO   PUBLIC

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:30 PM MDTSpecial Weather StatementBOUArapahoe30 min
Jun 11, 7:36 PM MDTSpecial Weather StatementBOUElbert39 min
Jun 12, 12:13 PM MDTSpecial Weather StatementBOUElbert32 min
Jun 12, 12:36 PM MDTSevere Thunderstorm WarningBOUElbert39 min
Jun 12, 1:25 PM MDTSpecial Weather StatementBOUElbert50 min
Jun 12, 1:50 PM MDTSevere Thunderstorm WarningBOUElbert40 min
Jun 12, 2:17 PM MDTTornado Warning Tornado observedBOUAdams, Denver22 min
Jun 12, 2:30 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert25 min
Jun 12, 3:40 PM MDTSevere Thunderstorm WarningBOULogan, Washington35 min
Jun 12, 3:44 PM MDTSpecial Weather StatementBOUDouglas46 min
Jun 12, 4:59 PM MDTSevere Thunderstorm WarningBOULogan19 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.